MAUDE Adverse Event Report: KARL STORZ ENDOVISION VIDEO-URETERO-RENOSCOPE FLEX XC

KARL STORZ ENDOVISION VIDEO-URETERO-RENOSCOPE FLEX XC
Model Number 11278VSUAK
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Rupture (2208); Injury (2348)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our evaluation found that the angle cover along the vertebrae was split and the vertebrae was broken near the split area.There were multiple cuts and long gouges on both sides of the angle cover which most likely caused the angle cover to split.The split measures approximately 10 - 11 mm long.A broken rivet was found due to excessive force.
 
Event or Problem Description
Per medwatch report, mw5081358, received on 12/6/18.It stated pt for left ureteral cystoscopy with laser lithotripsy for large symptomatic kidney stone.After stone fragmentation, the scope was withdrawn and revealed the left ureter had been avulsed and the distal end of the ureter was entrapped in the exposed metal vertebrae at the distal end of the scope.The patient was taken for an urgent nephrostomy tube placement.The patient was admitted for stabilization and observation.The patient was discharged to home with foley and nephrostomy with plan for reconstructive procedure in the future.

Brand Name
VIDEO-URETERO-RENOSCOPE FLEX XC
Common Device Name
FLEX XC
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key8152315
Report Number1221826-2018-00093
Device Sequence Number1552799
Product Code FGB
UDI-Device Identifier04048551402603
UDI-Public4048551402603
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11278VSUAK
Device Catalogue Number11278VSUAK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age34 YR